Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Mar 6, 2018, 2:26 PM EST. It took effect at Mar 7, 2018, 1:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2018, 2:26 PM EST (19:26 UTC)
- In effect from
- Mar 7, 2018, 1:00 AM EST
- Expired
- Mar 7, 2018, 4:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
524 WHUS72 KTAE 061926 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 226 PM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY... .Moderate southwesterly winds will become strong and northerly as a cold front passes overnight. A Small Craft Advisory is in effect from around midnight tonight to early afternoon tomorrow. Moderate northwesterly winds will remain through Friday morning. GMZ730-750-752-755-765-770-772-775-070330- /O.NEW.KTAE.SC.Y.0009.180307T0600Z-180307T1800Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 226 PM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 1 AM to 1 PM EST Wednesday. * WINDS...20 knots with gusts of 30 knots. * WAVES/SEAS...4 to 6 feet with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ McD
3 follow-up statements
422 WHUS72 KTAE 070251 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 951 PM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY... .Moderate southwesterly winds will become strong and northerly as a cold front passes overnight. A Small Craft Advisory is in effect from around midnight tonight to early afternoon tomorrow. Moderate northwesterly winds will remain through Friday morning. GMZ730-750-752-755-765-770-772-775-070930- /O.CON.KTAE.SC.Y.0009.180307T0600Z-180307T1800Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 951 PM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY... * WINDS...20 knots with gusts of 30 knots. * WAVES/SEAS...4 to 6 feet with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
227 WHUS72 KTAE 071151 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 651 AM EST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THRU 1 PM EST THIS AFTERNOON... .Moderate southwesterly winds will become strong and northerly as a cold front passes overnight. A Small Craft Advisory is in effect from around midnight tonight to early afternoon tomorrow. Moderate northwesterly winds will remain through Friday morning. GMZ730-750-752-755-765-770-772-775-071800- /O.CON.KTAE.SC.Y.0009.000000T0000Z-180307T1800Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 651 AM EST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...20 knots with gusts of 30 knots. * WAVES/SEAS...4 to 6 feet with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
050 WHUS72 KTAE 071519 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1019 AM EST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT THRU 4 PM EST THIS AFTERNOON... .Strong northerly winds behind a cold front will only gradually decrease today. A Small Craft Advisory is in effect into mid afternoon. Moderate northwesterly winds will then remain through Friday morning. GMZ730-750-752-755-765-770-772-775-072100- /O.EXT.KTAE.SC.Y.0009.000000T0000Z-180307T2100Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1019 AM EST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...20 knots with gusts of 25 to 30 knots. * WAVES/SEAS...Offshore, 6 to 8 feet with occasional seas up to 10 feet. Nearshore, 4 to 6 feet with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 12:38 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 6, 12:38 PM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1238 PM EST Tue Mar 6 2018
.AVIATION [Through 18Z Wednesday]...
An area of rain will continue to move across the area this
afternoon. MVFR conditions with ocnl IFR conditions are expected
in rain through this afternoon. Conditions at DHN should improve
over the next hour with the heaviest rain reaching ABY around 19z
and into TLH/VLD by 21z. Rain should come to an end at TLH/VLD
just after 00z. MVFR conditions will gradually end overnight as a
cold front sweeps through and skies clear. Expect breezy NW winds
on Wednesday morning and early afternoon.
&&
.PREV DISCUSSION [601 AM EST]...
.NEAR TERM [Through Today]...
The 06z surface analysis showed a cold front stretching from
Louisiana northward into Indiana. Convection was ongoing ahead of
the front across portions of Louisiana, Mississippi, and western
Alabama. As the day progresses, the front will move eastward into our
area, bringing with it a round of showers and perhaps a few
thunderstorms. With limited instability, the risk for severe weather
is low. However, with effective bulk shear over 50 knots and strong
low-level shear and helicity present, an isolated tornado or damaging
wind gust cannot be completely ruled out across portions of the
Florida panhandle and big bend this afternoon where the Storm
Prediction Center has placed a marginal risk. High temperatures are
expected to range from the mid 60s across the north to the mid 70s
across the south.
.SHORT TERM [Tonight Through Thursday]...
The cold front should be along a line from near Tifton to Tallahassee
this evening and sweep south and east of our CWA overnight. Rain will
be ending with the passage of the front. Cooler and drier conditions
return for Wednesday through Thursday. Highs in the lower 60s north
to around 70 southeast on Wednesday and around 60 to the lower 60s
Thursday. Lows tonight in the lower 40s north to around 50 along the
coast. Lows Wednesday night in the mid to upper 30s.
.LONG TERM [Thursday Night Through Tuesday]...
Cool and dry conditions will continue through Friday with surface
high pressure settling overhead. Low temperatures Friday morning will
mostly be in the middle 30s and some locations may drop at or just
below the freezing mark. If this happens and it is widespread enough,
a freeze warning may be needed. The surface high will rapidly move to
the east Friday night and Saturday making way for the next cold
front. Strong onshore flow will feed abundant gulf moisture northward
ahead of this system and convection will develop and move into our
western zones by Saturday afternoon with the best chances for rain
across our entire CWA Saturday night into Sunday morning as the cold
front pushes through. The latest GFS is currently more bullish than
the ECMWF with this system. While the parent surface low tracks
eastward across the Missouri and Tennessee Valleys, a surface wave
is forecast to develop along the front and track across our CWA
Sunday morning. We haven't seen much run to run consistency between
the models but there continues to be the potential for strong to
severe thunderstorms for our area this weekend and we will continue
to monitor. Warmer temperatures are expected over the weekend with
highs in the 70s Cooler and dry conditions return on Monday behind
the cold front.
.MARINE...
Winds and seas will increase to cautionary levels today and advisory
levels tonight. Winds and seas are expected to remain elevated at
least through Thursday and subside Thursday night into the first
part of the weekend.
.FIRE WEATHER...
A wetting rain is expected today with dry weather returning for
Wednesday. RH values are expected to drop below critical values
on Wednesday afternoon, but wind and fuel moisture are expected
preclude red flag conditions.
.HYDROLOGY...
Widespread rain showers will spread from northwest to southeast
tonight and tomorrow, with totals from around 0.5" to 1" expected
across most of our area. Isolated higher totals are possible,
especially across northwestern locations, but flooding is not
anticipated with the quick-moving front. Dry conditions will
return from Wednesday through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 47 64 37 63 36 / 30 0 0 0 0
Panama City 50 63 43 62 42 / 10 0 0 0 0
Dothan 42 60 36 59 34 / 0 0 0 0 0
Albany 43 60 36 59 33 / 10 0 0 0 0
Valdosta 47 62 36 60 34 / 60 0 0 0 0
Cross City 51 67 37 63 35 / 80 0 0 0 0
Apalachicola 53 65 42 62 41 / 30 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Godsey
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...LahrIn the hours before
Special weather statement, Mar 6, 10:37 AM EST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
937 AM CST TUE MAR 6 2018
ALZ068-FLZ007>009-061630-
Geneva AL-Central Walton FL-Holmes FL-North Walton FL-
937 AM CST TUE MAR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENEVA...WALTON AND
HOLMES COUNTIES UNTIL 1030 AM CST...
At 936 AM CST, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from near Samson to near
Crestview. Movement was southeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
De Funiak Springs, Geneva, Eglin Air Force Base, Union, Liberty,
Paxton, Ponce De Leon, Caryville, Esto, Westville, Noma, Black,
Oakwood Hills, Cluster Springs, Kellys Crossroads, Cerrogordo,
Gritney, Rock Hill, Glendale and Pleasant Ridge.
LAT...LON 3096 8639 3100 8635 3099 8619 3110 8619
3108 8554 3079 8579 3079 8582 3074 8583
3053 8601 3060 8639
TIME...MOT...LOC 1536Z 313DEG 33KT 3116 8603 3069 8655
ADLSpecial weather statement, Mar 6, 12:11 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1111 AM CST TUE MAR 6 2018
FLZ008-108-061800-
Central Walton FL-South Walton FL-
1111 AM CST TUE MAR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALTON COUNTY UNTIL NOON
CST...
At 1111 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Santa Rosa Beach, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Portland, Villa
Tasso, Port Washington, Blue Mountain Beach, Seaside, Miramar Beach,
Bruce, Gulf Pines, Bunker, Grayton Beach, Seagrove Beach, Sandestin
and Four Mile Village.
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3053 8639 3059 8589 3054 8588 3040 8600
3026 8604 3036 8639 3040 8639
TIME...MOT...LOC 1711Z 273DEG 22KT 3042 8626
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:37 AM EST | Special Weather Statement | TAE | Holmes, Walton | 53 min |
| Mar 6, 11:15 AM EST | Rip Current Statement | TAE | Bay, Walton | 14 hr |
| Mar 6, 11:52 AM EST | Special Marine Warning | TAE | 53 min | |
| Mar 6, 12:11 PM EST | Special Weather Statement | TAE | Walton | 49 min |
| Mar 6, 12:41 PM EST | Special Marine Warning | TAE | 94 min | |
| Mar 6, 1:44 PM EST | Special Marine Warning | TAE | 91 min | |
| Mar 6, 4:53 PM EST | Special Weather Statement | TAE | Dougherty, Turner, Worth | 52 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.